Hail, Pushmataha
- When
- April 19, 3:20 PM CST
- Where
- Pushmataha County, 3.64 mi NNW of Jumbo
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.480, -95.750
During the afternoon and early evening of the 19th, an area of low pressure was centered over southeastern Kansas with a dryline extending southward through central Oklahoma. Severe thunderstorms initiated along the dryline and moved east across southeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
During the afternoon and early evening of the 19th, an area of low pressure was centered over southeastern Kansas with a dryline extending southward through central Oklahoma. Severe thunderstorms initiated along the dryline and moved east across southeastern Oklahoma. The storms produced large hail up to tennis ball size and four tornadoes in Pushmataha and Le Flore Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 19, 2:08 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE APR 19 2011 .DISCUSSION... THUNDERSTORMS ARE NOW DEVELOPING ALONG THE COLD FRONT WHICH EXTENDS FROM NEAR A KJLN-KMKO-KDUA LINE. THUNDERSTORMS ARE EXPECTED TO INTENSIFY IN THE NEXT HOUR OR SO ALONG THE FRONTAL BOUNDARY AS THE COLD FRONT MOVES INTO THE UNSTABLE AIRMASS IN PLACE ACROSS EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ENOUGH LOW LEVEL SHEAR TO SUPPORT TORNADIC SUPERCELLS ESPECIALLY ACROSS NORTHWEST ARKANSAS. VERY LARGE HAIL AND DAMAGING WINDS WILL ALSO BE A POSSIBILITY. THE THREAT FOR SEVERE THUNDERSTORMS WILL END ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MID-EVENING AS THE FRONT EXITS THE AREA. THERE WILL CONTINUE TO BE THE POTENTIAL FOR SHOWERS AND AN ELEVATED THUNDERSTORM OVERNIGHT AS THE FRONT LINGERS ACROSS NORTHEAST TEXAS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE PERIOD AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE PLAINS. MEANWHILE... THE COLD FRONT THAT IS CURRENTLY MOVING ACROSS THE REGION WILL STALL ACROSS CENTRAL TEXAS ON WEDNESDAY BEFORE MOVING BACK NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON THURSDAY. ANOTHER COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA FRIDAY INTO SATURDAY AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE PLAINS. AS THE WEATHER PATTERN REMAINS ACTIVE... ANOTHER MID-LEVEL LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS PLAINS ON MONDAY INTO MONDAY NIGHT. CONFIDENCE IN THE TEMPERATURE FORECAST FOR MUCH OF THE PERIOD IS NOT VERY HIGH DUE TO THE POSSIBILITY OF THE MANY FRONTAL PASSAGES AND THE DIFFERENT SCENARIOS PAINTED BY THE VARIOUS MODELS. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 67 51 68 / 10 10 50 50 FSM 55 70 54 67 / 80 20 60 50 MLC 54 67 61 76 / 80 10 40 40 BVO 43 65 48 66 / 10 10 40 60 FYV 48 66 51 66 / 80 10 50 50 BYV 45 63 46 64 / 80 10 50 50 MKO 48 68 52 68 / 40 10 50 50 MIO 42 62 47 66 / 10 10 40 60 F10 49 68 55 73 / 10 10 50 50 HHW 59 67 61 77 / 80 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT TUE APR 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 105 PM CDT TUE APR 19 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF BENTONVILLE MUSKOGEE MCALESTER LINE. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...SOUTHEAST OF GROVE TO MCALESTER LINE. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST ARKANSAS AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...PRIMARILY NORTHWEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... AT 1 PM A FRONTAL BOUNDARY WAS FROM NEAR GROVE...SOUTHWEST TO NEAR HENRYETTA. THIS POSITION IS FASTER THAN EARLIER FORECAST. AREAS BEHIND THE FRONT WILL SEE LITTLE IF ANY THUNDERSTORM DEVELOPMENT. AREAS IN ADVANCE OF THE FRONT CAN EXPECT RAPIDLY DEVELOPING THUNDERSTORMS...SOME SEVERE...THIS AFTERNOON. CELLULAR CONVECTION WILL BECOME LINEAR FAIRLY QUICKLY ALONG THE FRONT AS IT SWEEPS SOUTHEAST. THE BULK OF THE ACTIVITY WILL BE OUT OF THE FORECAST AREA BY MID EVENING. HAIL LARGER THAN TWO INCHES WILL BE A PERSISTENT THREAT THIS AFTERNOON INTO EARLY EVENING. AN ISOLATED TORNADO THREAT IS POSSIBLE WITH INITIAL CELLS. DAMAGING WIND...PARTICULARLY NEAR BOWED LINE SEGMENTS...WILL BECOME A THREAT AS CONVECTION BECOMES LINEAR IN NATURE. STRONG SOUTH WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS BEHIND THE FRONT WILL OCCASIONALLY GUST TO 40 MILES AN HOUR. DRY AIR NORTHWEST OF INTERSTATE 44 IN COMBINATION WITH THE STRONG WINDS WILL YIELD A LIMITED FIRE DANGER. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY CAUSE SOME LOCAL PROBLEMS IN POOR DRAINAGE AREAS. IT WILL TAKE REPEAT THUNDERSTORMS TO CAUSE A MORE WIDESPREAD PROBLEM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE SPRING PATTERN IS IN PLACE. TODAY'S FRONT WILL RETURN NORTH BY THURSDAY. SHOWERS AND STORMS...SOME POTENTIALLY SEVERE...WILL BE MOST LIKELY ALONG AND NORTH OF WHERE THE FRONT LIES...ESPECIALLY DURING THE NIGHT TIME HOURS. AN UPPER WAVE PASSING BY TO THE NORTH ON FRIDAY WILL BRING AN ENHANCED CHANCE FOR STORMS FRIDAY AFTERNOON. FINALLY...TOWARD THE BEGINNING OF NEXT WEEK...A DEEP UPPER TROUGH IS EXPECTED TO MOVE INTO THE PLAINS...AND HAS THE POTENTIAL TO BRING A WIDESPREAD ORGANIZED SEVERE WEATHER EVENT TO THE REGION BY MONDAY. STAY TUNED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TORNADO 6 S BACHE 34.81N 95.65W
04/14/2011 PITTSBURG OK NWS STORM SURVEY
A TORNADO DAMAGED BARNS AND SNAPPED OR UPROOTED A NUMBER
OF TREES. RATING WILL BE EF-1 WITH ESTIMATED MAXIMUM WIND
SPEED ABOUT 105 MPH. THE TORNADO LIFTED ABOUT 2 MILES
SOUTHEAST OF BACHE AT 725 PM.
0908 PM TORNADO 4 W YANUSH 34.71N 95.38W
04/14/2011 LATIMER OK NWS STORM SURVEY
A TORNADO UPROOTED SMALL TREES AND SNAPPED LARGE
BRANCHES. THE TORNADO WAS RATED EF-0 WITH MAXIMUM WINDS
ABOUT 85 MPH. THE TORNADO LIFTED ABOUT 2.5 MILES
NORTH-NORTHEAST OF YANUSH AT 922 PM.
0923 PM TORNADO 3 SSE WISTER 34.93N 94.70W
04/14/2011 LE FLORE OK NWS STORM SURVEY
*** 3 INJ *** A TORNADO ROLLED AND DESTROYED A MOBILE
HOME...DAMAGED SEVERAL PERMANENT HOMES...AND SNAPPED OR
UPROOTED A NUMBER OF TREES. THE RATING WILL BE EF-1 WITH
MAXIMUM WIND SPEEDS OF ABOUT 105 MPH. THE TORNADO LIFTED
ABOUT 3 MILES SOUTH OF POTEAU.
0935 PM TORNADO 2 WSW HOWE 34.94N 94.67W
04/14/2011 LE FLORE OK NWS STORM SURVEY
AN APPARENT ANTICYCLONIC TORNADO DAMAGED A BARN AND
SNAPPED OR UPROOTED A NUMBER OF TREES. THE RATING WILL BE
EF-1 WITH ESTIMATED MAXIMUM WINDS OF ABOUT 100 MPH. THE
TORNADO LIFTED ABOUT 2 MILES NORTHWEST OF HOWE AT 937 PM.
1035 PM TORNADO 2 W DYER 35.49N 94.17W
04/14/2011 CRAWFORD AR NWS STORM SURVEY
A TORNADO SNAPPED OR UPROOTED A NUMBER OF TREES AND
DAMAGED THE ROOFS OF TWO HOMES. THE RATING WILL BE EF-1
WITH MAXIMUM WINDS OF 100 MPH. THE TORNADO LIFTED ABOUT
1.5 MILES NORTH OF DYER AT 1044 PM.
1108 PM TORNADO 2 SSE CHARLESTON 35.27N 94.02W
04/14/2011 FRANKLIN AR NWS STORM SURVEY
*** 2 INJ *** A TORNADO ROLLED A TRAILER...SNAPPED OR
UPROOTED A NUMBER OF TREES...AND DAMAGED THE ROOFS OF
SEVERAL PERMANENT HOMES. THE RATING WILL BE EF-1 WITH
MAXIMUM WINDS OF 105 MPH. THE TORNADO LIFTED 1 MILE
SOUTHEAST OF BRANCH AT 1116 PM. ORIGINALLY LISTED AS TSTM
WIND DMG.
&&
EJCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT TUE APR 19 2011
ARZ001-002-010-192130-
BENTON AR-CARROLL AR-WASHINGTON AR-
403 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON...NORTHWESTERN CARROLL AND EASTERN BENTON
AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF ELM SPRINGS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...OAK HILL...BLAND...
SHADY GROVE...HILL TOP...ROGERS...LOWELL...GATEWAY...HEALING
SPRINGS...CAVE SPRINGS...WAR EAGLE...MONTE NE...LARUE...AVOCA...
GARFIELD...EUREKA SPRINGS...BEAVER LAKE...BUSCH...BEAVER...
SPRINGDALE...ELM SPRINGS AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3645 9363 3613 9416 3627 9430 3650 9398
3650 9368
TIME...MOT...LOC 2103Z 231DEG 40KT 3626 9415PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 3 S LOWELL 36.21N 94.13W
04/19/2011 E1.00 INCH BENTON AR TRAINED SPOTTER
MOSTLY PENNY SIZED WITH A FEW QUARTER SIZE PIECES.
&&
KAHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT TUE APR 19 2011
OKZ070-072-074-192145-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
412 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
TAMAHA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAMAHA...SALLISAW...MC KEY...VIAN...
BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3530 9502 3544 9516 3565 9488 3565 9473
3557 9460
TIME...MOT...LOC 2112Z 231DEG 40KT 3542 9500PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LOWELL 36.26N 94.13W
04/19/2011 E1.00 INCH BENTON AR PUBLIC
TWO VIEWER REPORTS RELAYED BY LOCAL BROADCAST MEDIA. TIME
ESTIMATED VIA RADAR.
&&
KAHThe Western Arkansas radar (KSRX), 155 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
8 hail, 5 tornado. Local standard time, as filed.
A brief tornado developed over open country north of Highway 144. The tornado resulted in no known damage.
This is the first of two segments of this tornado. In this segment, the trunks of several large trees were snapped. A storm chaser videotaped this tornado during much of its lifecycle. Maximum estimated wind in this segment of the tornado based on the tree damage was about 105 mph. The tornado continued into Le Flore County, Oklahoma.
This is the second of two segments of this tornado. The tornado snapped the trunks of several large trees and much of its lifecycle was videotaped by a storm chaser. Maximum estimated wind speed in this segment of the tornado based on the tree damage was about 105 mph.
A brief tornado developed over open country. The tornado resulted in no known damage.
A tornado developed and remained over open country, which was inaccessible by roads. The tornado resulted in no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293750, 293751, 293752, 293753, 302233, 302236, 302238, 293754, 293755, 293776, 302242, 302244, 293757.